Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 34, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Jul 2, 2012, 3:30 PM CDT. It took effect at Jul 2, 2012, 4:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2012, 3:30 PM CDT (20:30 UTC)
- In effect from
- Jul 2, 2012, 4:00 PM CDT
- Expired
- Jul 3, 2012, 3:35 AM CDT
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
087 WHUS74 KBRO 022030 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 330 PM CDT MON JUL 2 2012 ...MODERATELY STRONG WINDS PRODUCING HIGH CHOPPY SEAS... .A PERSISTENT STRONG PRESSURE GRADIENT MUCH OF TODAY HAS ALLOW FOR SEAS TO INCREASE ABOVE 6 FEET. THE STRONGER WINDS TO PERSIST OVERNIGHT AS HIGH PRESSURE BUILDS OVER THE NORTH CENTRAL GULF MAINTAINING HIGH SEAS OVERNIGHT. GMZ150-155-170-175-030430- /O.NEW.KBRO.SC.Y.0034.120702T2100Z-120703T1000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 330 PM CDT MON JUL 2 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CDT TUESDAY. * WINDS AND WAVES: SOUTHEAST WINDS TO REMAIN 15 TO 20 KNOTS WHILE SEAS PERSIST AT 5 TO 7 FEET WITH A FEW OVER 8 FEET AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
2 follow-up statements
145 WHUS74 KBRO 030245 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 945 PM CDT MON JUL 2 2012 ...MODERATELY STRONG WINDS PRODUCING HIGH CHOPPY SEAS... .MODERATE WINDS TO INCREASE SLIGHTLY OVERNIGHT MAINTAINING HIGHER SEAS THROUGH EARLY TUESDAY MORNING. GMZ150-155-170-175-031000- /O.CON.KBRO.SC.Y.0034.000000T0000Z-120703T1000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 945 PM CDT MON JUL 2 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT TUESDAY. * WINDS AND WAVES: SOUTHEAST WINDS 15 TO 20 KNOTS. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
484 WHUS74 KBRO 030835 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 335 AM CDT TUE JUL 3 2012 ...MODERATE WINDS DIMINISH EARLIER TONIGHT... .MODERATE WIND DID NOT INCREASE AS ANTICIPATED ALONG THE COASTAL WATERS. GMZ150-155-170-175-030945- /O.CAN.KBRO.SC.Y.0034.000000T0000Z-120703T1000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 335 AM CDT TUE JUL 3 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE SMALL CRAFT ADVISORY. SMALL CRAFT ADVISORY FAILED TO DEVELOP STRONG GUSTY WINDS THROUGH THE NIGHT. THEREFORE...DECIDED TO ELIMINATE THE SMALL CRAFT ADVISORY FOR THE COASTAL WATERS TONIGHT. $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jul 2, 1:28 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 2, 1:28 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 128 PM CDT MON JUL 2 2012 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...H5 RIDGING OVER THE MISSISSIPPI VALLEY AND ASSOCIATED HIGH PRESSURE OVER THE NORTH GULF WILL PROVIDE THE SYNOPTIC FORCING FOR INCREASED SOUTH SOUTHEAST WINDS IN THE SHORT TERM. LOOKING FOR BREEZY AND GUSTY SOUTHEAST WINDS TUESDAY AFTERNOON...AND LIGHT TONIGHT AND TOMORROW NIGHT. RAIN CHANCES WILL DIMINISH TO NO MENTION IN THE FORECAST...THOUGH THE GFS DOES KEEP A HINT OF COASTAL SHOWERS GOING. IN EITHER CASE...MOISTURE WILL STILL BE AROUND WITH PARTLY TO MOSTLY CLOUDY CU FIELDS DURING THE DAY BECOMING MOSTLY CLEAR FOR A FEW HOURS OVERNIGHT. TEMPS WILL BE FAIRLY CLOSE TO NORMAL WITH OVERNIGHT LOWS A NOTCH ABOVE DUE TO INCREASED DEW POINTS. .LONG TERM /INDEPENDENCE DAY THROUGH SUNDAY/...WEAK FLOW ALOFT AND LACK OF SIGNIFICANT GULF MOISTURE WILL KEEP CONDITIONS CALMER THROUGH THE LATTER HALF OF THE WEEK. WHILE THERE WILL BE ENOUGH MOISTURE TO PRODUCE AN ISOLATED SEABREEZE SHOWER OR TWO...MINIMAL DYNAMICS WILL PREVENT SHOWERS FROM BECOMING ANY MORE WIDESPREAD. TEMPERATURES WILL SLOWLY CLIMB BACK THROUGH THE 90S INTO THE LOW 100S...WITH HEAT INDEX VALUES RUNNING ABOUT 105 DEGREES. && .MARINE... TONIGHT THROUGH TUESDAY NIGHT...EXERCISE CAUTION CONDITIONS PREVAIL EARLY THIS AFTERNOON...WITH SOUTHEAST WINDS BETWEEN 15 AND 20 KTS AND SEAS AROUND 6 FEET AT THE OFFSHORE BUOY. SOUTHEAST WINDS ARE ALSO BETWEEN 15 TO 20 KTS ON THE LAGUNA MADRE. SHOULD BE SIMILAR TONIGHT THROUGH TOMORROW NIGHT OVER THE GULF WATERS AS HIGH PRESSURE BUILDING INTO THE WEST GULF INTERACTS WITH LOWER PRESSURE INLAND. WINDS WILL DECREASE ON THE LAGUNA TONIGHT BUT WILL BE RIGHT BACK UP TO NEAR 20 KTS BY TOMORROW AFTERNOON. ISOLATED STREAMER SHOWERS WILL BE POSSIBLE NEAR THE COAST. PERIODS OF LOW END ADVISORY CONDITIONS WILL BE POSSIBLE. WEDNESDAY THROUGH FRIDAY...WITH HIGH PRESSURE STRETCHING ACROSS THE NORTHERN GULF AND LOW PRESSURE MEANDERING ACROSS WESTERN NEBRASKA...PRESSURE GRADIENT WILL REMAIN FAIRLY BENIGN THROUGH THE EXTENDED PERIOD. WINDS WILL RUN 10 TO 15 KNOTS WHILE SEAS REMAIN STEADY AT 3 TO 4 FEET. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 80 92 81 94 / 10 10 10 10 BROWNSVILLE 79 94 80 94 / 10 10 10 10 HARLINGEN 77 96 79 97 / 10 10 10 10 MCALLEN 79 97 78 97 / 10 10 10 10 RIO GRANDE CITY 80 98 79 100 / 10 10 10 0 SOUTH PADRE ISLAND 81 88 82 88 / 10 10 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE 54/64
Hazardous weather outlook, Jul 2, 4:04 AM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 404 AM CDT MON JUL 2 2012 TXZ248>257-030915- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 404 AM CDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A MODERATE RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES THROUGH THE WEEK BECOMING LOW INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-030915- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 404 AM CDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 2, 2:44 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 244 PM CDT MON JUL 2 2012 TXZ250-022030- BROOKS- 244 PM CDT MON JUL 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR BROOKS COUNTY... AT 243 PM...RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS FROM ABOUT 8 MILES WEST OF FALFURRIAS TO NEAR RACHAL...MOVING NORTHWEST AT ABOUT 30 MPH...BUT THE INDIVIDUAL STORMS ARE FOLLOWING ONE BEHIND THE OTHER. THESE STORMS WILL BE CAPABLE OF GUSTY WINDS TO 45 MPH...HEAVY RAIN THAT WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...SMALL HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. LOCATIONS IMPACTED THROUGH 330 PM INCLUDE...ENCINO...FALFURRIAS...AND HIGHWAYS 281 AND 285. JGG
Special weather statement, Jul 2, 3:20 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 320 PM CDT MON JUL 2 2012 TXZ248-022045- ZAPATA- 320 PM CDT MON JUL 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ZAPATA COUNTY... AT 318 PM...RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF ESCOBA...MOVING NORTHWEST AT 30 MPH. GUSTY WINDS TO 45 MPH...SMALL HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED THROUGH 345 PM INCLUDE HIGHWAY 3169. JGG
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:41 PM CDT | Areal Flood Advisory | BRO | Brooks | 94 min |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.